Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 26, NWS Tulsa, OK

November 3, 1994Adair County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 3, 1994, 9:44 AM CST for Adair County, Sequoyah County, Oklahoma. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 1994, 9:44 AM CST (15:44 UTC)
Expired
Nov 3, 1994, 12:00 PM CST
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Adair County, OK, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 3.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 031545
FFWTUL
OKC001-135-031800-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
944 AM CST THU NOV 3 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...SOUTHERN ADAIR COUNTY...NORTHERN SEQUOYAH COUNTY
 
BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN FROM 730 AND 930 AM ACROSS
PORTIONS OF NORTHERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES. ADDITIONAL
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THESE AREAS THROUGH 1030
AM...BRINGING AN ADDITIONAL 1 TO 2 INCHES OF RAIN.
 
THE HEAVY RAIN IS EXPECTED TO RESULT IN RAPID RISES OF CREEKS IN THE
AREA...WITH POSSIBLE FLASH FLOODING ALONG SALLISAW CREEK FROM BUNCH TO
NEAR SALLISAW.  FLOODING MAY ALSO BE POSSIBLE ALONG HIGHWAY 82 FROM VIAN
TO NEAR BLACKGUM.  OTHER CREEKS AND ROADS IN THE AREA MAY BE AFFECTED.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 4:07 AM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Nov 3, 4:07 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU NOV 3 1994

RW/TRW OVR SERN OK THIS MRNG AS S/WV MOVG ACRS ETX.  AS WV MOVS
ON TO THE NE...PRECIP WL BE ENDING OVR SE OK DURING THE MRNG.
SUBSIDENCE BHND SYSTM SHLD SUPPRESS CHC OF PRECIP OVR THE AREA
FOR MUCH OF THE DAY...BUT WL STILL HOLD ONTO SLGT CHC OF A FEW
SHWRS BY LATE THIS AFTN.

MAIN ACTION (INCRSG POPS) FOR ERN OK WL BE LATER TNGT INTO
FRI...ALTHO SIG DIFFERENCES IN THE MDLS.  A BLEND OF AVN/ETA
APRS TO BE THE WAY TO GO...W/ NGM TO FAST BRINGING UPR SYS OUT
INTO THE PLNS AND TO FAR NORTH W/ SFC FTRS.  MESONET DATA SHOWS
CDFNT INTO XTRM NWRN OK THIS MRNG...AND WL LOOK FOR FNT TO MOV
INTO NWRN PART OF FA FRI...SIM TO MVMNT OF ETA.  WL GENRLLY
KP TEMPS ABV GUID.

PRELIM NUMBERS:  TUL 77/66/70 256  BVO 77/65/67 256
                 MLC 77/66/73 256  IDB 76/66/75 256
...04...

.TUL...CAUTION ON AREA LAKES TDA ZNS 54>56..59>61..64>67..
       70..71..73>75.

In the hours before

Special weather statement, Nov 3, 8:19 AM CST, 1 hour 25 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 AM CST THU NOV 3 1994

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND
EASTERN MUSKOGEE COUNTY...

AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN
CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE
OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF
STORMS WAS MOVING EAST AT 40 MPH.

A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS
OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA
SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE
HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF
MUSKOGEE TO 10 MILES WEST OF MCALESTER.  SOME STRONG THUNDERSTORM WINDS
WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY.

VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN
PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Special weather statement, Nov 3, 8:20 AM CST, 1 hour 24 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 AM CST THU NOV 3 1994

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND
EASTERN MUSKOGEE COUNTY...

AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN
CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE
OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF
STORMS WAS MOVING EAST AT 40 MPH.

A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS
OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA
SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE
HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF
MUSKOGEE TO 10 MILES WEST OF MCALESTER.  SOME STRONG THUNDERSTORM WINDS
WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY.

VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN
PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Local storm report, Nov 3, 8:49 AM CST, 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

753 AM         MCINTOSH/OK      65 MPH WINDS AND DIME SIZE HAIL AT
                      D          EUFAULA

755 AM         MCINTOSH/OK      DIME SIZE HAIL AT CHECOTAH
Local storm report, Nov 3, 8:50 AM CST, 54 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CST THU NOV 3 1994

TIME (CST)     COUNTY/STATE     EVENT

753 AM         MCINTOSH/OK      65 MPH WINDS AND DIME SIZE HAIL AT
                                EUFAULA

755 AM         MCINTOSH/OK      DIME SIZE HAIL AT CHECOTAH
Special weather statement, Nov 3, 8:56 AM CST, 48 minutes before
OKZ069-072-ARZ010-019-031600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 AM CST THU NOV 3 1994

A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO WESTERN ARKANSAS THIS
MORNING. AT 855 AM...THE LINE OF STORMS WAS OVER EXTREME EAST CENTRAL
OKLAHOMA IN THE SOUTHEAST CORNER OF ADAIR COUNTY AND OVER EXTREME
NORTHERN SEQUOYAH COUNTY.

VERY HEAVY RAIN...PEA SIZE HAIL...AND TORRENTIAL RAINFALL CAN BE
EXPECTED AS THIS LINE OF STORM MOVES EAST AT 50 MPH. WIND GUSTS TO 50
MPH ARE POSSIBLE ACROSS WASHINGTON AND CRAWFORD COUNTIES IN ARKANSAS
BETWEEN 900 AND 930 AM.

IF THESE STORMS STRENGTHEN...WARNINGS WILL BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER WEATHER INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:30 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee45 min
Nov 3, 8:00 AM CSTSevere Thunderstorm WarningTSACherokee, Muskogee60 min
Nov 3, 8:41 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee49 min
Nov 3, 11:27 AM CSTSevere Thunderstorm WarningTSALatimer33 min
Nov 3, 11:49 AM CSTSevere Thunderstorm WarningTSALeFlore41 min
Nov 3, 12:43 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Nov 3, 1:04 PM CSTSevere Thunderstorm WarningTSAHaskell41 min
Nov 3, 1:28 PM CSTSevere Thunderstorm WarningTSALeFlore47 min
Nov 3, 2:57 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 3:38 PM CSTSevere Thunderstorm WarningTSALeFlore37 min
Nov 3, 4:05 PM CSTSevere Thunderstorm WarningTSATulsa, Wagoner55 min
Nov 3, 4:23 PM CSTSevere Thunderstorm WarningTSACraig, Rogers58 min
Nov 3, 4:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers64 min
Nov 3, 4:49 PM CSTFlash Flood WarningTSAHaskell, Latimer, LeFlore4 hr
Nov 3, 5:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes65 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.